MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM
Model Number T401161
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 3067 - handpiece.Health effect ¿ impact code: 4648 - insufficient information.Health effect ¿ clinical code: 4580 - insufficient information.Medical device problem code: 3190 - insufficient information.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that there is an hercules issue.It is unknown when this event occurred, whether the product was changed out, or if there was any effect on the patient or results of the surgery.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.Additionally, it is stated that the retractor was jammed.
 
Event or Problem Description
Additional information received indicates that the retractor jammed, the event occurred pre cardiopulmonary bypass, where in the instruments gets tested prior to surgery, before the patient come into the room.There was no delay in the procedure, the product was changed out, and the surgery was completed successfully, no blood loss and with no patient effect.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date) d9 (device availability) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h4 (device manufacture date) h6 (identification of evaluation codes 2199, 4582, 2983, 10, 3331, 4228, 51).The affected sample was inspected upon receipt.It was noted that the handle was hard to turn and there was significant corrosion on the locking plates and around the threads that are within the handle.Additionally, this device expired approximately six months prior to the date of occurrence.Due to the presence of corrosion, it¿s possible that improper reprocessing of the device caused the failure.Additionally, this device expired approximately six months prior to the date of occurrence.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 23, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d5: (operator of device).E1: (added reporter's name, address and telephone number).E2: (updated health professional).E3: (occupation).G2: (report source).G3: (date received by manufacturer).G6: (indication that this is a follow-up report).H2: (follow-up due to additional information).H6: (identification of evaluation codes 4114, 3221, 4315).Type of investigation: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The sample was not returned for evaluation; therefore, a thorough investigation could not be performed.Without a returned device a definitive root cause could not be determined.A possible cause could be improper cleaning and lubrication of the device.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERCULES III
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16223548
Report Number1124841-2023-00019
Device Sequence Number5272673
Product Code MWS
UDI-Device Identifier00699753450493
UDI-Public(01)00699753450493
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/06/2022
Device Model NumberT401161
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer02/14/2023
02/17/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/17/2023
03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown